MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW AM PICC SET: 2-L 5.5FR X 55CM 80CM HYDRO; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL INC. ARROW AM PICC SET: 2-L 5.5FR X 55CM 80CM HYDRO; CATHETER INTRAVASCULAR THERAPE
Model Number IPN033540
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Picc was difficult to push into the sheath introducer, at time of removal one wing broke from the peel-away sheath.No patient harm reported.
 
Additional Manufacturer Narrative
(b)(4), complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and one relevant finding was identified related to potential interference issues between the catheter body extrusion and sheath inner diameter.This finding could be linked to the failure mode observed in this complaint.However, without the sample returned for analysis, this could not be confirmed.The ifu provided with this kit states the following: "thread catheter over guidewire and advance catheter over guidewire through sheath into vessel into correct position." "thread tapered tip of peel-away sheath/dilator assembly over guidewire.Grasping near skin advance assembly with slight twisting motion to a depth sufficient to enter vessel.Dilator may be partially withdrawn to further facilitate advancement of sheath into the vessel.A slight twisting motion of the peel-away might help sheath advancement." "do not withdraw tissue dilator until the sheath is well within the vessel to minimize the risk of damage to sheath tip.Sufficient guidewire length must remain exposed at hub end of sheath to maintain a firm grip on guidewire." "insert catheter through peel-away sheath.If resistance is met while advancing catheter, retract and/or gently flush while advancing." complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and a relevant finding was identified.This finding could be linked to the failure mode observed in this complaint.However, without the sample returned for analysis, this could not be confirmed.Without the device to evaluate, the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description

Brand Name
ARROW AM PICC SET: 2-L 5.5FR X 55CM 80CM HYDRO
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11932239
Report Number9680794-2021-00268
Device Sequence Number14293642
Product Code LJS
UDI-Device Identifier00801902095787
UDI-Public00801902095787
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K112896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/31/2022
Device Model NumberIPN033540
Device Catalogue NumberPR-45552-HPHNM
Device Lot Number13F20L0602
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1